From Houston, Texas, USA:
I have a friend with type 1 diabetes who is considering committing suicide. She has gone through a lot of stuff and is currently in counseling. Over this past summer, she got drunk. She had nine shots of vodka, and the next morning her blood sugar was in the 400s mg/dl [over 22.2 mmol/L]. She took eight units of insulin and 45 minutes later, her blood sugar was in the 80s mg/dl [4.4 to 4.9 mmol/L]. She drank a ton of juice and was freaking out about vomiting up the juice. However, she didn't vomit, and turned out okay from this incident. However, since she is considering committing suicide, she plans on getting extremely drunk and overdosing on insulin soon. She even has a bottle of liquor in her room that a friend gave her a week ago. I have heard that alcohol isn't meant to be mixed with insulin. How lethal would it be to become very drunk and overdose on insulin?
I strongly recommend that you talk to this friend's parents AND the school principal. When someone is so sad that they do dangerous and life-threatening things, or when they talk about killing themselves, the most important thing you can do is let adults know. It is the only way to help your friend stay safe and get the help she needs.
Original posting 20 Dec 2006
Posted to Other
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.